MAUDE Adverse Event Report: COOK INC ARNDT ENDOBRONCHIAL BLOCKER SET; CBI TUBE, TRACHEAL/BRONCHIAL

COOK INC ARNDT ENDOBRONCHIAL BLOCKER SET; CBI TUBE, TRACHEAL/BRONCHIAL
Model Number N/A
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k160542.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the balloon on a arndt endobronchial blocker set would not inflate and hold shape during a lung procedure.The bronchial blocker was placed in a single lumen tube from the package.The clinical team placed the balloon inside the lung in a one lung ventilation case.After placement the team attempted to fill the balloon, however, it would not inflate and hold shape.The device was removed from the patient and the balloon was visually inspected.The balloon appeared to be punctured or torn.A different blocker was used successfully in the patient.The arndt endobronchial blocker was not tested prior to being placed in the patient.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation - evaluation.A review of documentation including the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control, and specifications, as well as a visual inspection and functional test of the returned device was conducted during the investigation.One catheter, syringe and adapter were returned for evaluation.Physical examination of the returned device showed a tear on the distal bonded area of the balloon to the catheter.The tear expands 2mm.No additional surface damage was noted on the surface of the device.The balloon was filled with air and did not hold shape.The balloon was then submerged in a beaker filled with water, and a syringe was used to fill the balloon with air.Only one tear was verified to be in the balloon.Additionally, a document-based investigation evaluation was performed.It was concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Design verifications are in place to meet design requirements related to this failure mode.A review of the device history record for lot 9597903 found no relevant nonconformances that could have contributed to the failure mode.It should be noted that there were no other complaints reported for this lot number.There is no evidence to suggest that nonconforming product exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions: ¿this product is intended for use by clinicians trained and experienced in the use of bronchoscopes and airway anatomy.Standard techniques for use of bronchoscopes and endobronchial blockers should be employed.¿ ¿following insertion of the blocker balloon through the multiport adapter, the balloon should be test inflated.¿ how supplied: ¿upon removal form package, inspect the product to ensure no damage has occurred.¿ based on the information provided, examination of the returned product and the results of our investigation, a definitive root cause could not be established.Appropriate measures have been taken to address this failure mode.Per the quality engineering risk assessment, no further action is required.The appropriate personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ARNDT ENDOBRONCHIAL BLOCKER SET
Common Device Name
CBI TUBE, TRACHEAL/BRONCHIAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8855770
Report Number1820334-2019-01926
Device Sequence Number2548952
Product Code CBI
UDI-Device Identifier00827002132825
UDI-Public(01)00827002132825(17)220318(10)9597903
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2022
Device Model NumberN/A
Device Catalogue NumberC-AEBS-9.0-78-SPH
Device Lot Number9597903
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2019
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer09/19/2019
Initial Report FDA Received Date08/02/2019
Supplement Report FDA Received Date09/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR
Patient Weight82